I have CHF and need help finding a drug that I can tolerate. I was on Lisinopril for 2 years. During this time, I had angina, shortness of breath and general malaise every day. The symptoms were contributed to the CHF. I was scheduled for a visit to see if asthma was causing the shortness of breath. Dr weaned me off of several drugs inclucing the Lisinopril. Gradually, my breathing returned to normal, angina was gone and I felt much better. By the time I went for my asthma test, my breathing was completely normal. But, I had a ECHO and my EF dropped from 30 to 26 in just a few months without the lisinopril. Dr has tried to slowly get me back on Lisinopril at a very low dose, but the symptoms immediately come back. I have tried 3 different "prils" and they all have the same affect on me. So, Dr tried me on Diovan, 1/2 pill a day (20 mgs)
and I have the same three symptoms plus severe dizziness. I am almost confined to home where I can grab a chair asap. Are there any options left that might work? Why do these drugs all cause symptoms? What is a common thing that they all have and how does it work? I have so many unanswered questions about these two groups of drugs and why I cannot tolerate them.
I've been diagnosed with CHF and have been on Coreg, diltiaziem, and lasix since 2006. Recently I started kidney dialysis and had problems with inflamation (inflammation) in my peridcardium, so the cardiologist prescribed 5 mg. Enapril, as I refused Linsinopril for reasons such as, it caused my husband to collaspe, as well as a good friend of ours, and left a lasting effect of low BP.
Now, when I take Enapril, Coreg, and Lasix, my BP is running around 54/34 immediately following dialysis, and needless to say I'm dangerously dizzy, and weak.
Several days ago I discussed the problem with my kidney doctor and he gave me the lattitude to change my BP meds within the drugs I already had on hand. What I have found is, I get along well without the Enapril, and have great pressures with the Coreg and diltiaziem, along with a moderate dose of lasix. I don't know whether the same combination would work for someone else, but a different combination of what has worked in the past, might.
In any event, I know very few people who do well with the "prils", and the ones who have taken it and had a bad experience, usually go on to have problems after it is discontinued.
My husband quit the linsinopril and went to Atenolol, and he does real well with normal BPs, although he now has an irregular heartbeat(we believe caused by the lisinopril). Our friend who had the bad experience takes nothing for BP, and hasn't for approximately 5 years, yet when he tries to do any kind of work, his BP drops to the low 50's over 30's, and he believes the linsinopril is to blame.
I think the "prils" should be taken off of the market and the company that produces it ought to be sued with a huge class action suit. I've seen too many people be negatively affected by the "prils", and they need to be removed from the market. I do not understand why they are still prescribed, taking their track records into account.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.